ASCP Corner: Rediscovering Adverse Anticholinergic Effects
J Clin Psychiatry 2011;72(6):869-870
© Copyright 2016 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.
A generation ago, psychiatrists were very familiar with anticholinergic adverse effects due to the common use of tricyclic antidepressants and typical antipsychotics with concomitant anticholinergic drugs to manage extrapyramidal symptoms. However, since the introduction of atypical antipsychotics and selective serotonin reuptake inhibitors (SSRIs), prescribers generally appear to have become less mindful of the anticholinergic neuropsychiatric effects that can occur in vulnerable patient populations, such as the elderly. In conjunction with this development, the proportion of older patients seen by most psychiatrists has risen.